Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 228, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 7, 2015, 2:46 PM CDT for Thayer County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2015, 2:46 PM CDT (19:46 UTC)
- Expired
- Sep 7, 2015, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 3.0 in
- Wind
- 70.0 mph
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:36 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 7, 12:36 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1236 PM CDT MON SEP 7 2015 .UPDATE... ISSUED AT 1037 AM CDT MON SEP 7 2015 A COMPLEX SITUATION TODAY WITH POTENTIAL FOR TSTMS TO DEVELOP OVER THE FCST AREA AS WELL AS MOVE IN FROM THE W. PLEASE SEE THE 1252Z SPC DAY 1 OUTLOOK FOR AN EXCELLENT OVERVIEW OF THE SITUATION. YOU'VE PROBABLY SEEN THE UPGRADE TO A SLGT RISK. WE SAW THIS POTENTIAL YESTERDAY AND BELIEVE IT IS WARRANTED. ALL THE INGREDIENTS ARE THERE. OUR GREATEST CONCERN IS FROM HWY 6 DOWN INTO N-CNTRL KS IN VICINITY OF THE WARM FRONT. SHORT-TERM HI- RES MODELS SUGGEST THE FRONT COULD LIFT BACK N INTO WEBSTER- NUCKOLLS-THAYER COUNTIES. ANY STORMS THAT FORM ON OR NEAR THIS FRONT WILL PROBABLY BE SUPERCELLS AND WILL NEED TO BE CLOSELY MONITORED FOR ALL THREATS. SKYWARN: BE ALERT FOR ACTIVATION IN THE 20Z-21Z TIME FRAME. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM CDT MON SEP 7 2015 MOSTLY CLEAR SKIES ARE BEING OBSERVED ACROSS THE LOCAL AREA THIS MORNING...ALBEIT SOME LOW LEVEL STRATUS HAS BEGUN TO DEVELOP IN SPOTS. WHILE THIS STRATUS IS PATCHY AT THE MOMENT...EXPECT THIS STRATUS TO CONTINUE TO SPREAD IN COVERAGE THROUGH DAY BREAK...WITH SOME LOCALLY DENSE FOG ALSO POSSIBLE THROUGH THE EARLY MORNING HOURS. THUS FAR...FOG HAS NOT BEEN ABLE TO DEVELOP...BUT WITH DEW POINT DEPRESSIONS CONTINUING TO SHRINK AND A FEW TEMPS NOW REACHING THEIR ASSOCIATED DEWPOINT VALUES...CONTINUE TO THINK THE LATEST HRRR MIGHT BE CORRECT WITH AT LEAST SOME PATCHY DENSE FOG DEVELOPING AROUND SUNRISE. AS A RESULT...CONTINUED TO MAINTAIN THE LOWER VISIBILITY WORDING FOR THE MORNING HOURS OF THE FORECAST AND WILL ALSO CONTINUE TO ADVERTISE IN THE HWO. WITH SOME CONVECTION ALREADY FORMING ACROSS THE HIGH PLAINS...AND FAVORABLE UPPER LEVEL JET DYNAMICS EXPECT BY MID AFTERNOON... EXPECT SOME SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE REGION...GENERALLY FAVORING AREAS ACROSS SOUTH CENTRAL NEBRASKA. MODEL SOUNDINGS ARE INDICATIVE OF AMPLE CAPE ACROSS THE REGION...AND THIS INSTABILITY COMBINED WITH 0-6KM SHEAR VALUES UPWARDS OF 50KTS EXPECTED LATER IN THE DAY...WOULD NOT BE SURPRISED TO SEE A FEW STRONG AND ORGANIZED THUNDERSTORMS DEVELOP ACROSS THE LOCAL AREA. LATEST CONVECTIVE OUTLOOK FROM SPC IS INDICATIVE OF THIS...WITH THE ENTIRE AREA RIGHT IN THE MIDDLE OF A MARGINAL RISK FOR SEVERE WEATHER THIS AFTERNOON. AS WITH YESTERDAY ...WHILE THE OVERALL TORNADO THREAT IS FAIRLY LOW...A 2 PERCENT TORNADO RISK IS IN THE LATEST OUTLOOK...AND WILL ADD THIS MENTION TO THE HWO DESPITE LARGE HAIL AND THUNDERSTORM WIND GUSTS BEING THE PRIMARY CONCERNS. TEMPERATURE WISE...EXPECT MOST AREAS TO STRUGGLE TO REACH OR SLIGHTLY EXCEED 80 DEGREES THIS AFTERNOON...WHICH WILL BE A NICE CHANCE FOR MOST FOLKS. ONCE SKIES CLEAR AND RAINFALL CHANCES DIMINISH SOME OVERNIGHT...EXPECT A SEASONABLY COOL START TO TUESDAY FOR THE LOCAL AREA...WITH NEAR TO SLIGHTLY ABOVE SEASONAL NORMS FOR LOW TEMPERATURES...WITH FORECAST LOWS GENERALLY FALLING INTO THE UPPER 50S ACROSS OUR NORTH...AND INTO THE LOWER TO MIDDLE 60S ACROSS NORTH CENTRAL KANSAS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 405 AM CDT MON SEP 7 2015 PRIMARY FORECAST CONCERN THROUGH THE LONG TERM LIES WITH PRECIPITATION CHANCES. THE START OF THE PERIOD SHOWS MODELS NOT IN TOO BAD OF AGREEMENT WITH THE OVERALL UPPER LEVEL PATTERN...WITH THE CWA UNDER ZONAL TO SLIGHTLY SWRLY FLOW...THANKS TO BROAD TROUGHING CONNECTED TO A LOW PRESSURE SYSTEM LOCATED OVER NORTH CENTRAL CANADA. AT THE SFC... STILL EXPECTING THERE TO BE A FRONTAL BOUNDARY MEANDERING AROUND THE AREA...THOUGH EXACT PLACEMENT IS UNCERTAIN AS IT WILL LIKELY BE AFFECTED BY ANY THUNDERSTORMS MOVING THROUGH TONIGHT. CONTINUE TO HAVE POPS RIGHT OFF THE BAT TUESDAY MORNING...LINGERING ACTIVITY FROM TONIGHT...WHICH IS EXPECTED TO BE SLIDING OFF TO THE EAST WITH A GRADUALLY VEERING/WANING LLJ. THINKING IS THAT THERE WILL BE AT LEAST A BIT OF A BREAK IN ACTIVITY LATER IN THE MORNING PERHAPS INTO THE EARLY AFTERNOON HOURS...BUT ANOTHER LOBE OF SHORTWAVE ENERGY ASSOCIATED WITH THAT UPPER LEVEL CANADIAN LOW IS EXPECTED TO MOVE INTO THE AREA FROM THE NW LATE IN THE AFTERNOON...PROVIDING THE OPPORTUNITY FOR ADDITIONAL THUNDERSTORMS. WHILE KEPT POPS IN PLACE CWA-WIDE DURING THE AFTERNOON...HAVE 30-40 POPS GOING ACROSS THE SERN PORTIONS OF THE CWA...CLOSER TO THE MAIN SFC FRONT WHICH LOOKS TO EXTEND FROM EAST CENTRAL TO SOUTH CENTRAL PORTIONS OF KS BY TUES EVENING. HAVE SOME LINGERING 20 POPS DURING THE EVENING HOURS...BUT KEPT THE FORECAST DRY POST-06Z AS THINGS GET PUSHED FURTHER S/SE. CONFIDENCE IN TEMPS FOR TUESDAY IS NOT HIGH...AND WILL BE GREATLY AFFECTED BY LINGERING PRECIP/CLOUDS AS WELL AS THE ULTIMATE LOCATION OF THE SFC BOUNDARY. AT THIS POINT...HIGHS ARE FORECAST TO REACH THE UPPER 70S TO LOWER 80S. THE FORECAST FOR WED IS A DRY ONE...WITH THE TUES SYSTEM EXPECTED TO PUSH OFF TO THE EAST...LEAVING MORE NWRLY /BUT STILL LOW AMPLITUDE/ UPPER LEVEL FLOW IN ITS WAKE. A WEAK SFC PATTERN AND LIGHT WINDS TO START THE DAY IS EXPECTED TO GIVE WAY TO MORE SOUTHERLY WINDS WITH TIME...AS SFC LOW PRESSURE BECOMES BETTER ORGANIZED TO OUR WEST AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING THE REGION FROM THE NW. THE LACK OF A NOTABLE CHANGE IN AIR MASS BEHIND THE EARLY WEEK FRONT LOOKS TO KEEP HIGH TEMPS FOR WED IN THE UPPER 70S/LOWER 80S. LOOKING AT THE WED NIGHT THROUGH EARLY SAT PERIOD...CONFIDENCE IN THE FORECAST IS NOT HIGH...AS PLENTY OF DIFFERENCES BETWEEN MODELS REMAIN. THE LATEST RUN OF THE GFS SHOWS THE POSSIBILITY OF A COUPLE OF SHORTWAVE DISTURBANCES MOVING THROUGH DURING THIS TIME FRAME...WHILE THE ECMWF SHOWS A MORE ORGANIZED CLOSED LOW DEVELOPING BY THURS EVENING OVER THE WRN GREAT LAKES AND PUSHING OFF TO THE EAST. ONE OF THE RESULTING DIFFERENCES IS THE GFS WOULD BRING A COUPLE OF SHOTS AT PRECIP...VS THE LIKELY JUST ONE SHOT VIA THE ECMWF. HAD INHERITED A FEW PERIODS OF POPS IN THIS TIME FRAME...AND WITH THE GFS STILL SUPPORTING THAT WILL KEEP IT GOING...BUT IF THINGS TREND TOWARD THE 00Z ECMWF...SOME OF THOSE PERIOD WOULD NEED TO HAVE POPS REMOVED. WE SHALL SEE. BOTH SOLUTIONS SHOW ANOTHER SFC COLD FRONT MOVING THROUGH THE REGION...WITH THE ECMWF SHOWING A BETTER PUSH OF COOLER AIR THAN THE GFS AT THIS POINT. FORECAST HIGHS REMAIN A BLEND THURS- SAT...DROPPING BACK INTO THE 70S CWA-WIDE. BETTER AGREEMENT KEEPING SUN DRY...WITH HIGHS REBOUNDING BACK INTO THE 80S FOR MAINLY THE SWRN THIRD OR SO OF THE CWA. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z TUE AFTERNOON) ISSUED AT 1236 PM CDT MON SEP 7 2015 SIGNIFICANT WX ISSUES: +TSRA POTENTIAL MAINLY 22Z-03Z THEN LIFR OR VLIFR STRATUS AND FOG POSSIBLE AGAIN 09Z-15Z TOMORROW. THIS AFTERNOON: A BAND OF SHWRS WITH EMBEDDED THUNDER HAS EXITED EAR AND WILL MOVE THRU GRI BEFORE 19Z. LIFR CIGS SHOULD EVENTUALLY LIFT TO IFR AND EVENTUALLY MVFR. TIMING IS HIGHLY UNCERTAIN. SCT TSTMS WILL ERUPT AFTER 21Z AND THERE IS POTENTIAL FOR 1" HAIL OR LARGER AND G50 KTS IF EITHER TERMINAL TAKES A DIRECT HIT. LIGHT E-NE WINDS UNDER 10 KTS AWAY FROM ANY TSTMS. CONFIDENCE: MEDIUM TONIGHT: TSTMS END WITH A PERIOD OF MULTI-LAYERED VFR CIGS BEFORE IFR STRATUS AND POSSIBLY FOG REDEVELOPS AFTER 06Z. LIGHT NE WINDS UNDER 10 KTS. CONFIDENCE: MEDIUM TUE THRU 18Z: PROBABLY IFR TO START IN FOG/STRATUS WITH GRADUAL IMPROVEMENT TO MVFR BY 18Z. CONFIDENCE: MEDIUM && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HALBLAUB SHORT TERM...ROSSI LONG TERM...ADP AVIATION...HALBLAUB
Hazardous weather outlook, Sep 7, 12:12 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1212 PM CDT MON SEP 7 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081715- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1212 PM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID-AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BE STRONG OR SEVERE. BY LATE AFTERNOON AND CONTINUING INTO THIS EVENING...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. SOME THUNDERSTORMS COULD BE SEVERE...MAINLY FROM INTERSTATE 80 SOUTHWARD...INCLUDING NORTH-CENTRAL KANSAS. HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREATS...BUT A TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST TUESDAY INTO TUESDAY EVENING...THEN AGAIN WEDNESDAY EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING... ESPECIALLY FROM INTERSTATE 80 SOUTHWARD. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Special weather statement, Sep 7, 9:43 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 943 AM CDT MON SEP 7 2015 NEZ062-063-075-076-071545- HALL-HAMILTON-ADAMS-CLAY- INCLUDING THE CITIES OF...GRAND ISLAND...AURORA...HASTINGS... SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD 943 AM CDT MON SEP 7 2015 ...VISIBILITIES BEGINNING TO IMPROVE ACROSS THE REGION... VISIBILITIES WERE SLOWLY IMPROVING ACROSS MUCH OF SOUTH CENTRAL NEBRASKA...AND THIS WILL CONTINUE OVER THE NEXT ONE TO TWO HOURS. AS OF 940 AM...THE ONLY LOCATION REPORTING DENSE FOG WAS HASTINGS...WHERE THE VISIBILITY WAS STILL ONE-QUARTER MILE. ELSEWHERE THE VISIBILITY WAS AT LEAST ONE HALF MILE. WHILE A FEW LOCATIONS ACROSS THE AREA MAY STILL HAVE VISIBILITIES AROUND ONE-QUARTER MILE...VISIBILITIES WILL CONTINUE TO IMPROVE AND THE FOG WILL BE COMPLETELY GONE BY 11 AM. USED LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLES AHEAD OF YOU. HALBLAUB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:07 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 38 min |
| Sep 7, 2:37 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.